Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had mild cramping, HPT showed faint positive line. Completed IVF cycle. Having on and off pregnancy symptoms. Suggest?

User rating for this question
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
Hi Dr
I'm 42 years of age and just completed a cycle of IVF. I Had one good embryo transferred on Monday XXXXXXX 3rd and my last pregnyl 1500 injection was Tuesday 11th XXXXXXX at 9pm. I had mild cramping all throughout the 2ww and did a Hpt on Friday at 3pm and got a medium faint positive. My periods was due Sat 15th XXXXXXX and didn't come so I did another hpt with exactly the same results. My period is still not here so I did another one today at 1pm and the line is considerably lighter (very faint) which has really really worried me. I was hoping it would get darker so I coudl be sure of a pregnancy but now I feel like crying and I'm so worried. I've had on and off pregnancy symptoms but these symptoms I feel were probably from the pregnyl injections. My blood test are due tomorrow morning. Could you please shine some light as to why today's hpt test would be considerably lighter? Am I having a miscarriage? I'm so confused.
Posted Tue, 2 Jul 2013 in Infertility Problem
Answered by Dr. Mahesh Koregol 22 minutes later

Thanks for your query.

I read your query and I understand your concerns.

Following is my reply:

1) Home pregnancy test positive means you are pregnant. Congratulations.

2) Since you have taken pregnyl injection, it might lead to false positive HPT but the dose of injection is very low and hence cannot be positive on HPT. Though the chances are low, possibilities still exist.

3) The faint line or bright line generally does not make much difference in such a small time frame.

4) Blood test beta hCG is more reliable and hence I suggest you wait for the blood test before coming to any conclusion based on HPT alone.

I hope I answered your query. I will be available for any follow up query you have.

Dr. Mahesh Koregol
IVF & Infertility Specialist
Above answer was peer-reviewed by
Follow-up: Had mild cramping, HPT showed faint positive line. Completed IVF cycle. Having on and off pregnancy symptoms. Suggest? 6 minutes later
Thank you so much Dr. I do feel somewhat better, but, is it normal to not have any pregnancy symptoms at this stage? I don't feel tired at all - in fact I have had insomnia for the past 3 days and I still don't feel tired. I have lost my appetite completely and am not urinating frequently. I have zero discharge like I do just before getting my period. Could it be that it's just too early to feel anthing?
Answered by Dr. Mahesh Koregol 6 minutes later

1) It is very early to have any symptoms. Hence you are absolutely normal.

2) Other symptoms you have mentioned are very unlikely to be related to pregnancy. At this stage beta hCG blood test is best way to answer all the doubts

3) Insomnia is related to fact that you are worried and thinking about this all time Hence you should take some rest as prolonged insomnia and stress are not good for baby growth.

Hence I request you to wait for the blood test.

Dr. Mahesh Koregol
IVF & Infertility Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor